Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 83, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 27, 2008, 3:24 PM EDT for Rockland County, Westchester County, New York; Bergen County, New Jersey; Greater Bridgeport Planning Region, Connecticut. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 3:24 PM EDT (19:24 UTC)
- Expired
- Jul 27, 2008, 4:02 PM EDT
- In force
- 38 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 85 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:02 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 271924
SVROKX
CTC001-NJC003-NYC087-119-272015-
/O.NEW.KOKX.SV.W.0083.080727T1924Z-080727T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
324 PM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
EASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 415 PM EDT...
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORWOOD...OR NEAR BERGENFIELD...AND MOVING NORTHEAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TAPPAN AND YONKERS BY 330 PM...
ORANGEBURG BY 335 PM...
DOBBS FERRY BY 340 PM...
TARRYTOWN...NYACK AND SCARSDALE BY 345 PM...
NORTH TARRYTOWN AND WHITE PLAINS BY 350 PM...
HAWTHORNE BY 400 PM...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4132 7375 4115 7350 4091 7384 4091 7386
4093 7390 4093 7391 4091 7392 4089 7392
4084 7395 4096 7411
TIME...MOT...LOC 1924Z 222DEG 19KT 4097 7394
$$
GOODMAN1 follow-up statement
000
WWUS51 KOKX 272002
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
402 PM EDT SUN JUL 27 2008
CTC001-NJC003-NYC087-119-272012-
/O.CAN.KOKX.SV.W.0083.000000T0000Z-080727T2015Z/
BERGEN NJ-ROCKLAND NY-FAIRFIELD CT-WESTCHESTER NY-
402 PM EDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER...FAIRFIELD...
ROCKLAND AND EAST CENTRAL BERGEN COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 4132 7375 4115 7350 4091 7384 4091 7386
4093 7390 4093 7391 4091 7392 4089 7392
4084 7395 4096 7411
TIME...MOT...LOC 2002Z 222DEG 19KT 4112 7376
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:37 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 27, 1:37 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 137 PM EDT SUN JUL 27 2008 .SYNOPSIS... A TROUGH IN THE LEE OF THE APPALACHIANS WILL REMAIN NEARLY STATIONARY OVER WESTERN PARTS OF THE TRI-STATE THROUGH MONDAY MORNING...WHEN IT WILL MERGE WITH A COLD FRONT APPROACHING FROM THE WEST...WHICH WILL CROSS THE REGION MONDAY AFTERNOON AND EVENING. WEAK HIGH PRESSURE THEN BUILDS IN LATE MONDAY NIGHT AND TUESDAY...THEN SLIDES OFFSHORE TUESDAY NIGHT. AN AREA OF LOW PRESSURE WILL TRACK EAST ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. A FRONT WILL THEN REMAIN STALLED JUST SOUTH OF THE REGION WITH WAVES OF LOW PRESSURE PERIODICALLY RIDING ALONG THE FRONT FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... UPDATED TO ADD SEVERE THUNDERSTORM WATCH 760 FOR THE ENTIRE TRI- STATE AREA THROUGH 8PM. STORMS HAVE ALREADY PRODUCED LARGE HAIL IN NASSAU COUNTY. ANOTHER LINE OVER FROM EASTERN PA UP THROUGH THE HUDSON VALLEY WILL MOVE INTO WESTERN ZONES WITHIN THE NEXT HOUR OR TWO BUT AT THIS POINT CANT RULE OUT SOMETHING POPPING JUST ABOUT ANYWHERE. INCREASED POPS ACROSS LONG ISLAND AND EASTERN CT WHERE LINE HAS ALREADY DEVELOPED. POPS GRADUALLY TAPER DOWN FROM NW TO SE AFTER MIDNIGHT TONIGHT. FOR TEMPERATURES...FOR HIGHS TODAY USED A BLEND OF MAV/FWC MOS WITH MIX DOWN OF NAM 850 TEMPERATURE (WEIGHED MORE TOWARDS MIXED DOWN TEMPERATURE INLAND...AND MOS NEAR THE COAST)...FOR LOWS TONIGHT USED A MAV/FWC/MET BLEND. TEMPERATURES SHOULD RUN SLIGHTLY ABOVE NORMAL. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... WITH SURFACE TO 850 COLD FRONT MOVING THROUGH MONDAY AFTERNOON/EVENING ALONG WITH MID TO UPPER LEVEL TROUGH AXIS...HAVE MAINTAINED CHANCE POPS THAT TIME FRAME (HIGHER THAN GUIDANCE...BUT NOT MUCH ABOVE A BLEND OF FWC/MET 6 HOUR POPS). APPEARS MODELS UNDERESTIMATING LOW LEVEL MOISTURE (AS THEY CURRENTLY ARE) AS DRIER AIR WILL NOT MOVE IN UNTIL PASSAGE OF MERGED COLD FRONT/LEE TROUGH COMBO (IT APPEARS MODELS TRY TO ADVECT DRIER AIR BETWEEN LEE TROUGH AND COLD FRONT CURRENTLY THROUGH THE LEE TROUGH OVERNIGHT...HOWEVER EXPERIENCE SUGGESTS APPALACHIANS WILL ACT AS SUFFICIENT BARRIER TO PREVENT THAT FROM HAPPENING. WILL HAVE LESS SHEAR MONDAY THAN TODAY...SO THREAT OF SEVERE WEATHER IS REDUCED AS WELL. LOOKS LIKE MONDAY WILL BE ABOUT A DEGREE OR SO WARMER THAN TODAY (WARM PUSH AHEAD OF COLD FRONT). LOWS MONDAY NIGHT SHOULD BE A TAD COOLER THAN TONIGHT BEHIND THE FRONT. MAIN IMPACT OF COLD FRONT WILL BE TO DRY THINGS OUT SOMEWHAT...SO HAVE GONE WITH A DRY FORECAST FROM LATE MONDAY EVENING THROUGH TUESDAY NIGHT (RETURN FLOW JUST SETTING UP TUESDAY NIGHT...SO TO SOON TO SUPPORT DIURNAL CONVECTION). IMPACT OF COLD FRONT IS NOT ALL THAT SIGNIFICANT AS FAR AS HIGHS GO AS VERY WELL COULD APPROACH/REACH 90 IN METRO NEW YORK CITY HEAT ISLAND (AWAY FROM SOUTHERN COASTAL AREAS) AGAIN ON TUESDAY...AND WITH A UNIFORM WESTERLY FLOW THROUGH THE BOUNDARY LAYER...THE SEA BREEZE WILL NOT BE FROM TYPICAL ONSHORE DIRECTION...BUT MORE SW (IF IT FORMS AT ALL)...SO TUESDAY COULD BE THE WARMEST DAY SO FAR THIS WEEK FOR COASTAL AREAS. LOWS TUESDAY NIGHT WILL RUN A FEW DEGREES ABOVE NORMAL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FOR EXTENDED LEANED TOWARDS A BLEND OF 00Z GEFS MEAN AND 12Z AND 00Z ECMWF. A STORM SYSTEM WILL CROSS THE TRI-STATE WEDNESDAY/WEDNESDAY NIGHT...LIKELY PUSHING THE FRONTAL BOUNDARY THAT STALLED TO OUR SOUTH TUESDAY BACK NORTH THROUGH MOST OF THE AREA AHEAD OF IT...THEN SEND IT BACK TO OUR SOUTH BEHIND IT BY THURSDAY MORNING. BEING IN THE WARM SECTOR WEDNESDAY WILL ALLOW FOR HIGHS WEDNESDAY TO REACH NEAR TO SLIGHTLY ABOVE NORMAL LEVELS. THIS FRONT WILL REMAIN STALLED TO OUR SOUTH INTO SATURDAY WITH WAVES OF LOW PRESSURE RIDING ALONG IT FROM TIME TO TIME. THIS COUPLED WITH EASTERLY FLOW SETTING UP ACROSS THE REGION...RESULTED IN TWEAKING THE FORECAST IN A MORE PESSIMISTIC DIRECTION...WITH AT LEAST SLIGHT CHANCE POPS EVERYDAY...INCREASED CLOUD COVER AND SLIGHTLY LOWER TEMPERATURES AT DAY/SLIGHTLY WARMER AT NIGHT THAN PREVIOUS FORECAST. (SO EXPECT BELOW NORMAL HIGHS AND ABOVE NORMAL LOWS THU- SAT). && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA TERMINALS TODAY AS A PRE FRONTAL TROUGH AND COLD FRONT PUSH ACROSS THE AREA. THE COLD FRONT IS NOW ENTERING THE WESTERN PART OF THE CWA. SHOWERS AND THUNDERSTORMS ON LONG ISLAND WILL PUSH OFF TO THE EAST...WHILE ADDITIONAL STORMS ENTER FROM THE WEST AND PUSH EASTWARD. ALL THE AREA TERMINALS WILL SEE ADDITIONAL STORMS. ANY THUNDERSTORMS THAT DEVELOP WILL PRODUCE HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. CONDITIONS ARE EXPECTED TO FALL TO IFR IN THUNDERSTORMS. MANY OF THESE STORMS SHOULD COME TO AN END BETWEEN 02Z AND 05Z. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR FOR THE END OF THE TAF PERIOD. OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY... ANOTHER TROUGH/COLD FRONT APPROACHES FOR MONDAY AFTERNOON. LOCAL MVFR TO IFR CIGS/VSBYS AND GUSTY WINDS IN SHOWERS/TSTMS POSSIBLE ONCE AGAIN MONDAY AFTERNOON INTO MONDAY NIGHT. THE BOUNDARY STALLS SOUTH OF THE AREA MONDAY NIGHT. SUB-VFR CONDITIONS POSSIBLE ON WED AFTERNOON THROUGH THU AS AN AREA OF LOW PRESSURE MOVES ALONG THE STATIONARY BOUNDARY. DRIER WEATHER IS EXPECTED FRIDAY AFTERNOON. && .MARINE... QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 760 THROUGH 8PM. GENERALLY QUIET CONDITIONS THROUGH THE FORECAST PERIOD...WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA. A WEAK COLD FRONT WILL APPROACH TODAY AND WASH OUT AS IT GETS HUNG UP EITHER ACROSS WESTERN WATERS OR TO THE WEST. ANOTHER WEAK COLD FRONT WILL PUSH TOWARD THE AREA...AND IS EXPECTED TO CROSS THE WATERS MONDAY NIGHT. WEAK HIGH PRESSURE BUILDS IN FOR TUESDAY...BEFORE A ANOTHER WEAK TROUGH APPROACHES FOR THE MIDDLE OF THE WEEK. HIGH PRESSURE RETURNS FOR THE END FOR THE WEEK. A 3 FT SOUTHERLY SWELL GENERATED BY THE PRE-FRONTAL S-SW FLOW SHOULD BE ENOUGH TO CONTINUE A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES TODAY. && .HYDROLOGY... EVEN WITH SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...SHOULD BE RELATIVELY QUICK MOVING...SO FLOOD THREAT IS NOT ALL THAT GREAT. GENERALLY EXPECT 1/4 TO 1/2 AN INCH OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. WHILE LOCALIZED URBAN FLOODING CANNOT BE RULED OUT IN ANY HEAVIER DOWNPOURS...IT DOES NOT APPEAR TO BE A SIGNIFICANT THREAT AT THIS TIME. EXPECT GENERALLY A QUARTER AN INCH OR LESS FROM ANY CONVECTION MONDAY AFTERNOON AND EVENING. THE NEXT CHANCE FOR ANY SIGNIFICANT PRECIPITATION WILL BE WITH PASSAGE OF A STORM SYSTEM WEDNESDAY/WEDNESDAY NIGHT. SHOULD THEN HAVE SPOTTY LIGHT PRECIPITATION WITH FRONT STALLED TO SOUTH AND EASTERLY FLOW THU-SAT. && .EQUIPMENT... ON JULY 28TH...MARINE OBSERVATIONS FROM AMBROSE LIGHT TOWER WILL BE DECOMMISSIONED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 27, 12:26 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1226 PM EDT SUN JUL 27 2008 NYZ075>077-080-081-281630- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1226 PM EDT SUN JUL 27 2008 ...SEVERE THUNDERSTORM WATCH 760 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011- NYZ067>074-078-079-281630- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 1226 PM EDT SUN JUL 27 2008 ...SEVERE THUNDERSTORM WATCH 760 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 27, 2:26 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
226 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SHIRLEY 40.80N 72.87W
07/27/2008 SUFFOLK NY NWS EMPLOYEE
TREES, FLAGPOLE, WIRES DOWN, WIDESPREAD POWER OUTAGES
MONTAUK HWY AND WILLIAM FLOYD PARKWAY AREA
0215 PM FLASH FLOOD SHIRLEY 40.80N 72.87W
07/27/2008 SUFFOLK NY NWS EMPLOYEE
IMPASSABLE FLOODING ON FLOYD ROAD
&&
METLocal storm report, Jul 27, 2:43 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
243 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM MARINE TSTM WIND 4 NE BRIDGEHAMPTON 40.98N 72.25W
07/27/2008 M40 MPH SUFFOLK NY OTHER FEDERAL
35 KNOT WIND GUST AT AIRPORT IN EASTHAMPTON.
&&
JMCLocal storm report, Jul 27, 3:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
310 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL MELVILLE 40.78N 73.41W
07/27/2008 E0.75 INCH SUFFOLK NY FIRE DEPT/RESCUE
0220 PM HAIL 1 SE MASSAPEQUA 40.66N 73.46W
07/27/2008 E0.88 INCH NASSAU NY NWS EMPLOYEE
0243 PM HAIL 2 WNW HUGUENOT 40.56N 74.21W
07/27/2008 E1.00 INCH RICHMOND NY TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL
&&
METSpecial weather statement, Jul 27, 3:14 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 314 PM EDT SUN JUL 27 2008 NYZ077-078-080-272015- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 314 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN NASSAU AND SUFFOLK COUNTIES... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OYSTER BAY TO HICKSVILLE TO WANTAGH...OR ALONG A LINE EXTENDING FROM OYSTER BAY TO LEVITTOWN TO FREEPORT...AND MOVING EAST AT 17 MPH. THESE STORMS WILL BE... NEAR SYOSSET BY 320 PM. NEAR WOODBURY BY 325 PM. NEAR COLD SPRING HARBOR BY 330 PM. NEAR MELVILLE BY 335 PM. NEAR HUNTINGTON BY 340 PM. NEAR CENTERPORT BY 345 PM. SMALL HAIL...WINDS UP TO 40 MPH...AND VERY HEAVY RAIN ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Local storm report, Jul 27, 3:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
318 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD OAKDALE 40.74N 73.13W
07/27/2008 SUFFOLK NY PUBLIC
ROADS IMPASSABLE
0145 PM FLASH FLOOD RIVERHEAD 40.91N 72.63W
07/27/2008 SUFFOLK NY NWS EMPLOYEE
KROEMER RD AND ROUTE 58 CLOSED DUE TO FLOODING
&&
METSpecial weather statement, Jul 27, 3:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 318 PM EDT SUN JUL 27 2008 CTZ005-006-NYZ068-272015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM- 318 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FAIRFIELD...NORTHWESTERN NEW HAVEN AND PUTNAM COUNTIES... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW PRESTON TO SHERMAN TO LAKE CARMEL...OR ALONG A LINE EXTENDING FROM NEW MILFORD TO SHERMAN TO LAKE CARMEL...AND MOVING EAST AT 19 MPH. THESE STORMS WILL BE... NEAR SOUTHBURY BY 415 PM. PEOPLE IN NORTHERN FAIRFIELD...NORTHWESTERN NEW HAVEN AND PUTNAM COUNTIES...INCLUDING LAKE CARMEL...SHERMAN...CARMEL...SOUTHBURY... WOLCOTT AND WATERBURY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:19 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 41 min |
| Jul 27, 10:59 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 22 min |
| Jul 27, 11:06 AM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 27, 11:34 AM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 41 min |
| Jul 27, 11:46 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 44 min |
| Jul 27, 11:53 AM EDT | Special Marine Warning | OKX | 67 min | |
| Jul 27, 12:00 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 45 min |
| Jul 27, 12:19 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jul 27, 12:20 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 55 min |
| Jul 27, 12:35 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 40 min |
| Jul 27, 12:54 PM EDT | Special Marine Warning | OKX | 36 min | |
| Jul 27, 1:09 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 51 min |
| Jul 27, 1:22 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jul 27, 1:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 27, 1:27 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 48 min |
| Jul 27, 1:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 27, 1:52 PM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Jul 27, 2:01 PM EDT | Special Marine Warning | OKX | 89 min | |
| Jul 27, 2:06 PM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 27, 2:27 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Richmond | 32 min |
| Jul 27, 2:30 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jul 27, 2:31 PM EDT | Special Marine Warning | OKX | 59 min | |
| Jul 27, 2:38 PM EDT | Special Marine Warning | OKX | 37 min | |
| Jul 27, 2:47 PM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens, Richmond, Suffolk | 3 hr |
| Jul 27, 2:51 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 9 min |
| Jul 27, 2:56 PM EDT | Special Marine Warning | OKX | 34 min | |
| Jul 27, 3:38 PM EDT | Flash Flood Warning | OKX | Orange, Putnam | 3 hr |
| Jul 27, 3:49 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 116 min |
| Jul 27, 4:17 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jul 27, 4:20 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 27, 4:51 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Jul 27, 5:05 PM EDT | Special Marine Warning | OKX | 85 min | |
| Jul 27, 5:48 PM EDT | Areal Flood Advisory | OKX | Westchester | 57 min |
| Jul 27, 6:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 27, 3:55 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 33 min |
| Jul 27, 4:31 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in New Jersey, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.